# SDR USAASB97201

- Difficulty date: July 20, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N288AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23135
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Retract Mech
- Condition: Jammed
- Location: Nlg
- Stage of operation: CL
- Nature of condition: W, N
- Precautionary procedure: A

## Discrepancy

IAD- FL2002 - SHORTLY AFTER TAKEOFF, NOSE GEAR WOULD NOT RETRACT FULLY AND THE RED NOSE GEAR LIGHT REMAINED ILLUMINATED.  GEAR WAS CYCLED WITH NO EFFECT.  NOSE GEAR WOULD LOCK DOWN WITH HANDLE IN THE OFF POSITION.  FLIGHT RETURNED TO FIELD AT IAD AND LANDED WITHOUT FURTHER INCIDENT.  UPON INSPECTION, MAINTENANCE FOUND AND REMOVED A PARTIALLY CRUSHED HAND HELD 2 WAY RADIO FROM THE TOP OF THE NOSE GEAR RETRACT ACTUATOR.  INSPECTED GEAR AND DOORS FOR ANY DAMAGE.  NO DAMAGE NOTED.  (M)
